MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.
 
Event or Problem Description
It was reported that during the thoracoscopic resection of right middle pulmonary nodule surgery, after fired, the knife moved to the distal end, but would not return knife automatically.Knife reverse button would not work.Used another device to remove the ec60 from the patient.There were no adverse consequences to the patient.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch # r57y6t.Investigation summary: the ec60 device was returned with the closing trigger and anvil closed.An ecr60b cartridge was received loaded on the device.The reload was received fully fired.The device has disassembled and was noted to be a clip was found lodged behind the knife, resulting in the firing mechanisms jamming.No functional test was performed due the condition of the device.When placing the instrument on the tissue to be stapled, ensure that no hard obstruction (such as a clip) is included with the tissue inside the jaws.Please reference the instruction for use for warnings and precaution regarding firing across hard objects.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8680774
Report Number3005075853-2019-19555
Device Sequence Number16686539
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Catalogue NumberEC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/15/2019
Patient Sequence Number1